Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Linear combinations of orthogonal polynomials generating positive quadrature formulas


Author: Franz Peherstorfer
Journal: Math. Comp. 55 (1990), 231-241
MSC: Primary 65D32; Secondary 41A55, 42C05
DOI: https://doi.org/10.1090/S0025-5718-1990-1023052-9
MathSciNet review: 1023052
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let ${p_k}(x) = {x^k} + \cdots$, $k \in {{\mathbf {N}}_0}$, be the polynomials orthogonal on $[ - 1, + 1]$ with respect to the positive measure $d\sigma$. We give sufficient conditions on the real numbers ${\mu _j}$, $j = 0, \ldots ,m$, such that the linear combination of orthogonal polynomials $\sum _{j = 0}^m{\mu _j}{p_{n - j}}$ has n simple zeros in $( - 1, + 1)$ and that the interpolatory quadrature formula whose nodes are the zeros of $\sum _{j = 0}^m{\mu _j}{p_{n - j}}$ has positive weights.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D32, 41A55, 42C05

Retrieve articles in all journals with MSC: 65D32, 41A55, 42C05


Additional Information

Keywords: Quadrature formula, positive weights, orthogonal polynomials, zeros
Article copyright: © Copyright 1990 American Mathematical Society